Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 84, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 31, 2005, 2:56 PM EST for Decatur County, Grady County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2005, 2:56 PM EST (19:56 UTC)
- Expired
- Mar 31, 2005, 3:30 PM EST
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Decatur County, GA, Grady County, GA
The radar
The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 311957
SVRTAE
GAC087-131-312030-
/O.NEW.KTAE.SV.W.0084.050331T1956Z-050331T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EST THU MAR 31 2005
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DECATUR COUNTY IN SOUTHWEST GEORGIA
GRADY COUNTY IN SOUTHWEST GEORGIA
THIS INCLUDES THE CITY OF CAIRO
* UNTIL 330 PM EST
* AT 245 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTHWEST OF WHIGHAM...OR ABOUT 11 MILES
EAST OF BAINBRIDGE...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CAIRO BY 310 PM EST...
THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZED HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 3086 8438 3086 8442 3088 8444 3090 8442
3103 8439 3099 8411 3094 8411 3091 8408
3078 8408
$$
48-TURNAGE1 follow-up statement
000
WWUS52 KTAE 312014
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM EST THU MAR 31 2005
GAC087-312023-
/O.CAN.KTAE.SV.W.0084.000000T0000Z-050331T2030Z/
DECATUR GA-
313 PM EST THU MAR 31 2005
...THE SEVERE THUNDERSTORM WARNING FOR DECATUR COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WARNING FOR DECATUR COUNTY IS CANCELLED.
SEVERE WEATHER HAD MOVED EAST OUT OF THE AREA.
LAT...LON 3086 8438 3086 8442 3088 8444 3090 8442
3103 8439 3099 8411 3094 8411 3091 8408
3078 8408
$$
GAC131-312030-
/O.CON.KTAE.SV.W.0084.000000T0000Z-050331T2030Z/
GRADY GA-
313 PM EST THU MAR 31 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM EST FOR
NORTHERN GRADY COUNTY...
AT 306 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CAPEL...OR ABOUT NEAR
CAIRO...MOVING EAST AT 30 MPH. THIS STORM RECENTLY PRODUCED QUARTER
SIZED HAIL IN CAIRO.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRADY CO A/P BY 315 PM EST...
6 MILES NORTH OF PINE PARK BY 320 PM EST...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 3089 8435 3088 8436 3091 8433 3093 8435
3104 8435 3102 8413 3096 8413 3094 8411
3081 8410
$$
&&
48-TURNAGEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 1:30 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 31, 1:30 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 130 PM EST THU MAR 31 2005 .SYNOPSIS...LARGE MCS WHICH FORMED OVER AL/MS/GA LAST NIGHT ALONG A STATIONARY BOUNDARY...HAS BECOME LESS ORGANIZED THROUGH THE MORNING HOURS TODAY...ESPECIALLY TO THE NORTH AND EAST. HOWEVER...NEW SHOWERS AND STORMS ARE BEGINNING TO DEVELOP WELL TO THE SOUTH AND EAST OF THE BOUNDARY WHERE SOME INSOLATION HAS OCCURRED AND PUSHED TEMPS TO THE 80 DEGREE MARK. IT IS STILL IN QUESTION HOW FAR EAST THESE STORMS WILL CONTINUE TO REDEVELOP THIS AFTERNOON...AS THE LOW LEVEL INSTABILITY IS SOMEWHAT LIMITED AND THE BOUNDARY IS NOT EXPECTED TO MAKE AND FURTHER PROGRESS TO THE SE. OVER THE COASTAL WATERS...WINDS GENERALLY CONTINUE OUT OF THE S-SE AT 10 TO 15 KTS. && .SHORT TERM...THE STAGE APPEARS TO BE SET FOR ANOTHER WIDESPREAD HEAVY RAINFALL EVENT ACROSS MUCH OF THE CWA DURING THE NEXT 24-36 HRS...WITH 1 TO 3 INCH STORM TOTALS LIKELY ACROSS THE REGION...WITH LOCALLY HIGHER AMOUNTS POSSIBLE TO THE NORTH AND WEST. THE MOST CHALLENGING PART OF THE POP FCST WILL BE TONIGHT...AS THE STATIONARY BOUNDARY SHOULD LIFT BACK FURTHER N AS A WARM FRONT...WHICH SHOULD TEMPORARILY STOP THE SPREAD OF THE SHOWERS AND STORMS TO THE SE. HOWEVER...THIS DOES NOT TAKE INTO ACCOUNT ANY SHOWERS AND STORMS DEVELOPING WELL OUT AHEAD OF THIS BOUNDARY WHICH MAY VERY WELL OCCUR IN THE MORE UNSTABLE AIR LATE THIS AFTERNOON TO THE S AND E. THEREFORE...WILL HAVE A NW TO SE POP GRADIENT FOR TONIGHT...AND MAY GO SLIGHTLY HIGHER THAN THE MAV TO THE SE. GENERALLY CATEGORICAL POPS ARE EXPECTED ON FRIDAY...AS A PRE-FRONTAL SQUALL LINE DEVELOPS OUT AHEAD OF THE COLD FRONT AND MOVES EAST THROUGH THE CWA. IN ADDITION TO THE HEAVY RAINFALL...SEVERE THUNDERSTORM DEVELOPMENT CANNOT BE DISCOUNTED AS WELL...WITH LARGE HAIL AND DAMAGING WINDS EXPECTED AS THE PRIMARY THREATS. && .LONG TERM... A SFC HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA SUNDAY AND REMAIN DOMINANT THROUGH LATE TUESDAY GIVING RATHER BENIGN WEATHER FOR THE FIRST HALF OF THE PERIOD. A SHORT WAVE WILL PUSH A SFC FRONT THROUGH THE CWA LATE WEDNESDAY INTO THURSDAY AND BRING WITH IT CHANCE POPS AND ISOLD TSTMS. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT WILL BE MONITORED AS THE SYSTEM APPROACHES. WEATHER SHOULD CLEAR QUICKLY BEHIND THE FRONT BY FRIDAY MORNING. && .MARINE...EXPECT THE RELATIVELY QUIET CONDITIONS TO QUICKLY COME TO AN END BY LATE TONIGHT AS WINDS AND SEAS INCREASE OUT AHEAD OF THE COLD FRONT TO AT LEAST SCEC LEVELS. BEHIND THE FRONT...AN SCA APPEARS VERY LIKELY AT THIS TIME. && .FIRE WEATHER...NO CONCERNS UNTIL SATURDAY AS HIGH PRESSURE BUILDS INTO THE CWA. && .HYDROLOGY...WIDESPREAD RIVER FLOODING CONTINUES ACROSS PARTS OF THE CWFA...AND WILL LIKELY BE EXACERBATED BY ADDITIONAL RAINFALL OVER THE NEXT COUPLE OF DAYS. SEE RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 64 78 57 71 / 40 90 60 05 PANAMA CITY 66 76 53 69 / 50 80 50 05 DOTHAN 63 76 51 66 / 70 99 30 05 ALBANY 65 75 52 67 / 70 99 50 05 VALDOSTA 64 79 56 68 / 40 80 70 10 CROSS CITY 64 82 58 70 / 30 70 70 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...A FLOOD WATCH IS IN EFFECT UNTIL 930 AM CST FRIDAY MORNING. GA...A FLOOD WATCH IS IN EFFECT UNTIL 1030 AM EST FRIDAY MORNING. FL...NONE. && SHORT TERM: GOULD LONG TERM: HICKS
Hazardous weather outlook, Mar 31, 5:22 AM EST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 522 AM EST THU MAR 31 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-312300- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 522 AM EST THU MAR 31 2005 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL BUT THE SOUTHEAST FLORIDA BIG BEND TODAY AND TONIGHT AND A MODERATE RISK FOR RIP CURRENTS TODAY... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL BUT THE SOUTHEAST FLORIDA BIG BEND TODAY AND TONIGHT. A COLD FRONT WILL SAG SOUTH INTO CENTRAL GEORGIA AND ALABAMA THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THIS BOUNDARY WILL MOVE INTO THE REGION THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THIS FRONT WILL STALL JUST NORTH OF OUR FORECAST AREA THIS EVENING AND LIFT NORTH AS A WARM FRONT OVERNIGHT AS A MUCH STRONGER LOW PRESSURE SYSTEM DEVELOPS OVER THE LOWER MISSISSIPPI AND LIFTS TO THE NORTHEAST. A SQUALL LINE IS EXPECTED DEVELOP AHEAD OF A STRONG COLD FRONT AND MOVE TOWARD OUR SOUTHEAST ALABAMA AND EASTERN FLORIDA PANHANDLE ZONES BY DAYBREAK FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE AS THE SQUALL LINE ADVANCES FROM WEST TO EAST ACROSS THE TRI-STATE REGION FRIDAY. THE LINE OF STORMS MAY CONTAIN BOW ECHOES PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT WILL END LATE ON FRIDAY OVER ALL BUT THE EASTERNMOST ZONES AS THE STRONG COLD FRONT PASSES THROUGH. THE SEVERE WEATHER THREAT SHOULD END OVER THE VALDOSTA REGION AND THE EASTERN BIG BEND EARLY SATURDAY MORNING. THE WEEKEND THROUGH THE FIRST PART OF NEXT WEEK WILL BE DRY WITH RAIN CHANCES RETURNING ON WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM SENDS ANOTHER COLD FRONT OUR WAY. LOWERING AFTERNOON RELATIVE HUMIDITIES SATURDAY AND SUNDAY AFTERNOON MAY ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. .SPOTTER CALL TO ACTION STATEMENT... SOME STORMS MAY BECOME SEVERE TODAY AND TONIGHT. SPOTTERS WILL BE CONSIDERED ACTIVATED UPON THE ISSUANCE OF A CONVECTIVE WATCH FOR OUR AREA. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 22-BARRY
In the hours before
Special weather statement, Mar 31, 1:31 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 131 PM EST THU MAR 31 2005 ALZ065>067-GAZ120>122-124-126-311931- CLAY GA-COFFEE AL-DALE AL-HENRY AL-LEE GA-QUITMAN GA-RANDOLPH GA- TERRELL GA- INCLUDING THE CITIES OF...ABBEVILLE...CUTHBERT...DALEVILLE... DAWSON...ELBA...ENTERPRISE...FORT GAINES...FORT RUCKER... GEORGETOWN...HEADLAND...LEESBURG AND OZARK 131 PM EST THU MAR 31 2005 THE SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 400 PM EST THURSDAY AFTERNOON (300 PM CST) FOR PARTS OF EXTREME SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA HAS BEEN CANCELLED. ALTHOUGH THE THREAT FOR SEVERE THUNDERSTORMS HAS DIMINISHED...STRONG THUNDERSTORMS WITH LOCALLY VERY HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGHOUT THE AFTERNOON. 17-GOULD
Local storm report, Mar 31, 2:43 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL BAINBRIDGE 30.91N 84.58W
03/31/2005 0.75 INCH DECATUR GA PUBLIC
&&
MAJLocal storm report, Mar 31, 2:43 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL BAINBRIDGE 30.91N 84.58W
03/31/2005 0.75 INCH DECATUR GA PUBLIC
&&
MAJLocal storm report, Mar 31, 2:51 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
251 PM EST THU MAR 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL BAINBRIDGE 30.91N 84.58W
03/31/2005 1.75 INCH DECATUR GA BROADCAST MEDIA
&&
MAJThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:28 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Grady | 32 min |
| Mar 31, 3:20 PM EST | Tornado Warning | TAE | Mitchell, Thomas | 272 days |
| Mar 31, 4:09 PM EST | Severe Thunderstorm Warning | TAE | Lowndes | 36 min |
| Mar 31, 4:15 PM EST | Severe Thunderstorm Warning | TAE | Brooks | 30 min |
| Mar 31, 6:07 PM EST | Special Marine Warning | TAE | 53 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.